MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a peripheral atherectomy procedure using the atherectomy h1-m hawkone m in the right superficial femoral artery and right popliteal artery (proximal, mid, and distal segments), the device was inserted and used successfully for 5¿6 passes, after which the thumb switch felt restrained when switching the device off and the nose cone gauge did not appear to register/read correctly.The physician was asked to remove the device, and resistance was encountered at the sheath such that the physician initially could not remove it and required several attempts to advance, turn, and retract before it was successfully removed.After removal, the nose cone was visibly bulged, the flush tool was unable to be removed from the nose cone, and significant plaque remained visible in the flush tool after cleaning and flushing.The vessel was not able to be completely treated and the device could not be reinserted to continue use during the procedure.A 6f terumo pinnacle sheath was used.A ironman 014 guidewire was used.The target lesion was described as calcified and soft tissue with minimal tortuosity and moderate calcification, and the vessel diameter was reported as 6 mm; a 6f sheath and a guidewire were used, embolic protection was not used, and the vessel was pre-dilated.The device was reported to have been removed successfully in tandem without injury or intervention, with no vessel damage reported, and the patient outcome was reported as alive with no injury.A new non-medtronic device was used to complete the procedure.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25086077
Report Number9612164-2026-02330
Device Sequence Number21466777
Product Code MCW
UDI-Device Identifier00643169968332
UDI-Public(01)00643169968332(17)281120(10)0013152176
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-M
Device Lot Number0013152176
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale